Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-18207
Venzin, R M; Cohen, C D; Maggiorini, M; Wüthrich, R P (2009). Aliskiren-associated acute renal failure with hyperkalemia. Clinical Nephrology, 71(3):326-328.
- Registered users only
We report the first case of acute renal failure with hyperkalemia associated with the recently marketed direct renin inhibitor aliskiren. To optimize blood pressure control, the antihypertensive medication of a 76-year-old hypertensive female patient was changed from the angiotensin II receptor antagonist irbesartan to aliskiren. Spironolactone was continued, as serum creatinine and potassium levels were initially normal. Two weeks later the patient presented with acute oliguric renal failure, symptomatic hyperkalemia and metabolic acidosis, necessitating emergency dialytic treatment. Unrecognized pre-existing renal insufficiency (CKD Stage 2 - 3) and the continuation of spironolactone were identified as predisposing risk factors.
4 downloads since deposited on 14 Apr 2009
0 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||04 Faculty of Medicine > University Hospital Zurich > Clinic for Nephrology
04 Faculty of Medicine > University Hospital Zurich > Clinic and Policlinic for Internal Medicine
|Dewey Decimal Classification:||610 Medicine & health|
|Deposited On:||14 Apr 2009 08:59|
|Last Modified:||05 Apr 2016 13:12|
|Publisher:||Dustri-Verlag Dr Karl Feistle|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page